Alert archive / Colorado / Winter Storm Watches in 2016
Winter Storm Watch 13, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm watch at Dec 14, 2016, 2:57 PM MST for 9 counties in Colorado. It took effect at Dec 15, 2016, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 14, 2016, 2:57 PM MST (21:57 UTC)
- In effect from
- Dec 15, 2016, 11:00 PM MST
- Expired
- Dec 15, 2016, 10:21 AM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1748 m above ground
- 0-6 km bulk shear
- 112 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
647 WWUS45 KBOU 142157 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 257 PM MST WED DEC 14 2016 ...SNOW ENDING TONIGHT... ...ANOTHER ROUND OF HEAVY SNOW LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT... .SNOW WILL DECREASE TONIGHT AS THE BEST MOISTURE AND LIFT MOVES NORTH OF COLORADO. A STRONG WESTERLY FLOW AHEAD OF A PACIFIC STORM SYSTEM WILL TRANSPORT MOISTURE INTO THE REGION LATE THURSDAY. THIS WILL BRING WIDESPREAD SNOW TO THE MOUNTAINS THURSDAY NIGHT. THE SNOW WILL CONTINUE FRIDAY AND FRIDAY NIGHT AS THE PACIFIC STORM SYSTEM MOVES ACROSS THE REGION. COZ031-033-034-150700- /O.NEW.KBOU.WS.A.0013.161216T0600Z-161217T1200Z/ /O.CON.KBOU.WW.Y.0028.000000T0000Z-161215T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS, KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, AND WINTER PARK 257 PM MST WED DEC 14 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WATCH, WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. * TIMING...SNOW WILL CONTINUE INTO THE EVENING HOURS AND THEN DECREASE AFTER MIDNIGHT. SNOW WILL REDEVELOP LATE THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY NIGHT. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 5 INCHES IS EXPECTED THROUGH TONIGHT. ANOTHER 8 TO 16 INCHES WITH UP TO 2 FEET OVER WESTERN JACKSON COUNTY WILL BE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT. * WIND/VISIBILITY...WEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL PRODUCE SIGNIFICANT BLOWING SNOW OVER THE HIGHER PASSES AND RIDGES THROUGH TONIGHT. VISIBILITIES MAY LOWER TO A COUPLE OF HUNDRED OF FEET OVER THE PASSES AT TIMES. * IMPACTS...THE SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND SLOW TRAVEL CONDITIONS ACROSS THE MOUNTAINS THROUGH TONIGHT AND AGAIN THURSDAY NIGHT THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
811 WWUS45 KBOU 150555 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1055 PM MST WED DEC 14 2016 ...CURRENT SNOW ENDING EARLY THURSDAY MORNING... ...ANOTHER ROUND OF HEAVY SNOW LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT... .A STRONG WESTERLY FLOW AHEAD OF A PACIFIC STORM SYSTEM WILL TRANSPORT MOISTURE INTO THE REGION LATE THURSDAY. THIS WILL BRING WIDESPREAD SNOW TO THE MOUNTAINS THURSDAY NIGHT. THE SNOW WILL CONTINUE FRIDAY AND FRIDAY NIGHT AS THE PACIFIC STORM SYSTEM MOVES ACROSS THE REGION. COZ031-033-034-151400- /O.CON.KBOU.WW.Y.0028.000000T0000Z-161215T1200Z/ /O.CON.KBOU.WS.A.0013.161216T0600Z-161217T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS, KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, AND WINTER PARK 1055 PM MST WED DEC 14 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... * TIMING...SNOW WILL BE DECREASING INTO THE EARLY MORNING HOURS. SNOW WILL REDEVELOP LATE THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY NIGHT. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES IS EXPECTED THROUGH EARLY THURSDAY MORNING. ANOTHER 8 TO 16 INCHES WITH UP TO 2 FEET OVER WESTERN JACKSON COUNTY WILL BE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT. * WIND/VISIBILITY...WEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL PRODUCE SIGNIFICANT BLOWING SNOW OVER THE HIGHER PASSES AND RIDGES THROUGH THURSDAY MORNING, WITH SPEEDS EXPECTED TO INCREASE THROUGH FRIDAY. VISIBILITIES MAY LOWER TO A COUPLE OF HUNDRED OF FEET OVER THE PASSES AT TIMES. * IMPACTS...THE SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND SLOW TRAVEL CONDITIONS ACROSS THE MOUNTAINS THROUGH EARLY THURSDAY MORNING AND AGAIN THURSDAY NIGHT THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
654 WWUS45 KBOU 151210 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 510 AM MST THU DEC 15 2016 ...THE NEXT WINTER STORM WILL BRING WIDESPREAD SNOW THE COLORADO NORTH CENTRAL MOUNTAINS TONIGHT INTO SATURDAY MORNING... .STRONG WESTERLY FLOW AHEAD OF THE NEXT WINTER STORM WILL BRING MOISTURE INTO THE FORECAST AREA THIS EVENING THROUGH FRIDAY. THIS WILL ALLOW WIDESPREAD SNOW TO DEVELOP OVER THE MOUNTAINS THIS EVENING AND CONTINUE THROUGH FRIDAY. AN UPPER TROUGH WILL MOVE ACROSS COLORADO LATER FRIDAY NIGHT INTO SATURDAY MORNING ALLOWING THE SNOW TO CONTINUE INTO SATURDAY. SNOWFALL AMOUNTS COULD BE SIGNIFICANT. COZ031-033-034-152015- /O.EXP.KBOU.WW.Y.0028.000000T0000Z-161215T1200Z/ /O.CON.KBOU.WS.A.0013.161216T0600Z-161217T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS, KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, AND WINTER PARK 510 AM MST THU DEC 15 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING INTO SATURDAY MORNING. ...WINTER WEATHER ADVISORY EXPIRED AT 5 AM MST THIS MORNING... * TIMING...SNOW WILL DEVELOP THIS EVENING CONTINUE INTO SATURDAY MORNING. * SNOW ACCUMULATIONS...8 TO 16 INCHES WITH UP TO 2 FEET OVER WESTERN JACKSON COUNTY WILL BE POSSIBLE THURSDAY NIGHT THROUGH EARLY SATURDAY MORNING. * WIND/VISIBILITY...WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL PRODUCE AREAS OF BLOWING SNOW OVER THE HIGHER PASSES AND RIDGES THROUGH FRIDAY NIGHT. VISIBILITIES MAY LOWER TO A QUARTER OF A MILE AT TIMES. * IMPACTS...THE SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND SLOW TRAVEL CONDITIONS ACROSS THE MOUNTAINS TONIGHT INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
398 WWUS45 KBOU 151721 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1021 AM MST THU DEC 15 2016 ...THE NEXT WINTER STORM WILL BRING WIDESPREAD SNOW THE COLORADO NORTH CENTRAL MOUNTAINS TONIGHT THROUGH SATURDAY MORNING... .STRONG WESTERLY FLOW AHEAD OF THE NEXT WINTER STORM WILL BRING MOISTURE INTO THE FORECAST AREA THIS EVENING THROUGH FRIDAY. THIS WILL ALLOW WIDESPREAD SNOW TO DEVELOP OVER THE MOUNTAINS THIS EVENING AND CONTINUE THROUGH FRIDAY. AN UPPER TROUGH WILL MOVE ACROSS COLORADO LATER FRIDAY NIGHT INTO SATURDAY MORNING ALLOWING THE SNOW TO CONTINUE INTO SATURDAY. SNOWFALL AMOUNTS ARE EXPECTED TO BE SIGNIFICANT. COZ031-160500- /O.UPG.KBOU.WS.A.0013.161216T0600Z-161217T1200Z/ /O.NEW.KBOU.WS.W.0011.161216T0600Z-161217T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE RANGES, GORE PASS, AND RABBIT EARS PASS 1021 AM MST THU DEC 15 2016 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL DEVELOP THIS EVENING CONTINUE INTO SATURDAY MORNING. * SNOW ACCUMULATIONS...12 TO 24 INCHES. * WIND/VISIBILITY...WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL PRODUCE AREAS OF BLOWING SNOW OVER THE HIGHER PASSES AND RIDGES THROUGH FRIDAY NIGHT. VISIBILITIES MAY FALL BELOW A QUARTER OF A MILE AT TIMES. * IMPACTS...THE SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND DIFFICULT TRAVEL CONDITIONS ACROSS THE MOUNTAINS TONIGHT THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ033-034-160500- /O.UPG.KBOU.WS.A.0013.161216T0600Z-161217T1200Z/ /O.NEW.KBOU.WS.W.0011.161216T0600Z-161217T1800Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF CAMERON PASS, LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS, KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, AND WINTER PARK 1021 AM MST THU DEC 15 2016 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL DEVELOP THIS EVENING CONTINUE INTO SATURDAY MORNING. * SNOW ACCUMULATIONS...8 TO 16 INCHES. * WIND/VISIBILITY...WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL PRODUCE AREAS OF BLOWING SNOW OVER THE HIGHER PASSES AND RIDGES THROUGH FRIDAY NIGHT. VISIBILITIES MAY FALL BELOW A QUARTER OF A MILE AT TIMES. * IMPACTS...THE SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND DIFFICULT TRAVEL CONDITIONS ACROSS THE MOUNTAINS TONIGHT THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm watch went out at Dec 14, 2:23 PM MST, 34 minutes earlier.
Area forecast discussion, Dec 14, 2:23 PM MST, 34 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 223 PM MST Wed Dec 14 2016 .SHORT TERM...(This evening through Thursday) Issued at 134 PM MST Wed Dec 14 2016 There is still a strong northwest flow pattern across Colorado this afternoon with still ample moisture in the flow for continued light snow in the mountains. Still some enhancement through Northern Utah which will continue the snowfall in the mountains through this evening. Some of this snowfall will also spill out over the far Northern plains of Colorado especially with strong 150kt jet across Nebraska. Given latest trends may need to expand areal extent a bit further south and higher pops on the plains. The ridge aloft over the Great Basin will be building Eastward towards Colorado later tonight and Thursday. This will diminish moisture in the mountains but still result in strong mountain top winds. Could see wind gusts in the 50-70 mph range over peaks and higher passes. Will not go with any wind hilites with unfavorable shear profile. Much warmer on Thursday over the Front range but areas on the plains and especially Platte River valley will remain under inversions and temperatures will be much colder. .LONG TERM...(Thursday night through Wednesday) Issued at 134 PM MST Wed Dec 14 2016 Strong westerly flow aloft will be over the Great Basin and Central Rockies Thursday night and Friday ahead of an upper level trough moving onto the west coast. This will spread Pacific moisture across the region. Expect snow to move into the mountains of north central Colorado Thursday night and continue through Friday and end early Saturday. Significant snow will be possible with this system and will hoist a Winter Storm Watch. Snowfall amounts of 8 to 16 inches will be possible over the mountains with up to 2 feet possible in the mountains of western Jackson county. It will be mild Thursday night across the area with low in the 20s and 30s across the plains. Highs Friday will depend on when the arctic cold front pushes through the state. Will go with highs in the 50s south to the 30s north. Temperatures will fall behind the front. Snow is expected to form behind the front Friday night. Models have lower QPF amounts compared to 24 hours ago. Still expect 1 to 4 inches of snow with higher possible in and near the foothills due to the upslope flow. The airmass will dry Saturday as the arctic high spreads over the region. Most, if not all the snow will end by noon Saturday. It will be cold Saturday with highs in the single digits. Clear skies and light winds combined with the cold airmass in place will allow temperatures to fall well below zero. Many locations should bottom out colder than 10 below. For Sunday through Tuesday, northwest flow aloft is expected to bring dry conditions. It will remain cold Sunday with highs in the 20s. The slow warming trend will continue into next week with highs expected to climb above freezing. Models still trying to figure out the pattern for the middle of next week. Not much of a consensus yet, so will keep temperatures near normal with a slight chance for snow in the mountains. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 134 PM MST Wed Dec 14 2016 Light southeast winds at KDEN this afternoon but winds have already shifted Northerly at APA. Denver cyclone expected to develop winds will shift back to a northerly component as well at kden/kbjc by this evening and overnight. Still unclear on how much low level moisture will be there on stratus development so confidence is low on this development but will keep in TAF for now. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 5 AM MST Thursday for COZ031-033- 034. Winter Storm Watch from Thursday evening through late Friday night for COZ031-033-034. && SHORT TERM...Entrekin LONG TERM...Meier AVIATION...Entrekin
Hazardous weather outlook, Dec 14, 11:22 AM MST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1122 AM MST WED DEC 14 2016 COZ030>051-151830- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1122 AM MST WED DEC 14 2016 ...WINTER WEATHER ADVISORY FOR THE MOUNTAINS THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT MORE SNOW ALONG WITH GUSTY WEST WINDS WILL OCCUR IN THE MOUNTAINS TODAY THROUGH TONIGHT. ACCUMULATIONS WILL RANGE FROM 5 TO 10 INCHES. BLOWING SNOW OVER THE PASSES WILL DROP VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES. OVER NORTHEAST COLORADO IT WILL BE COLDER TODAY BEHIND A COLD FRONT. THERE WILL BE A CHANCE OF SNOW THIS AFTERNOON AND EVENING MAINLY IN THE NORTHERN FOOTHILLS AND NEAR THE WYOMING BORDER WHERE AN INCH OR TWO OF SNOW MAY OCCUR. ADDITIONAL LIGHT SNOW IS ALSO EXPECTED OVER THE FAR NORTHEAST PLAINS OF COLORADO BUT LITTLE IF ANY ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD SNOW IS EXPECTED IN THE MOUNTAINS THURSDAY NIGHT THROUGH EARLY SATURDAY AS A STRONG PACIFIC SYSTEM AFFECTS THE REGION. SNOW WILL BE LIKELY FRIDAY NIGHT INTO SATURDAY MORNING BEHIND AN ARCTIC COLD FRONT EAST OF THE MOUNTAINS. SNOWFALL ACCUMULATIONS COULD BE SUBSTANTIAL IN THE MOST FAVORED ALPINE AREAS OVER THE TWO DAY PERIOD ENDING SATURDAY AFTERNOON. SNOWFALL AMOUNTS OVER THE FRONT RANGE AND EASTERN PLAINS ARE EXPECTED TO BE ON THE LIGHT SIDE. IT WILL BE COLD ENOUGH THAT SNOW WILL ACCUMULATE ON ROADS MAKING TRAVEL HAZARDOUS. THE STORM WILL BRING A SIGNIFICANTLY COLDER AIRMASS TO THE FORECAST AREA FRIDAY AFTERNOON. IN FACT...SATURDAY'S HIGH TEMPERATURES OVER THE PLAINS COULD BE 30 TO 40 DEGREES BELOW SEASONAL NORMALS AND PERHAPS NEW RECORD LOWS COULD BE ESTABLISHED FOR THE 17TH. THE AIRMASS WILL MODERATE SLOWLY THROUGH MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Dec 14, 9:28 AM MST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
928 AM MST WED DEC 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 2 SSE BRECKENRIDGE 39.47N 106.03W
12/14/2016 M3.2 INCH SUMMIT CO TRAINED SPOTTER
0700 AM SNOW 1 NW GRANT 39.46N 105.68W
12/14/2016 M1.0 INCH PARK CO CO-OP OBSERVER
0700 AM SNOW EMPIRE 39.76N 105.68W
12/14/2016 M5.0 INCH CLEAR CREEK CO COCORAHS
0700 AM SNOW 2 NNW FRISCO 39.61N 106.11W
12/14/2016 M4.1 INCH SUMMIT CO COCORAHS
0700 AM SNOW 1 E DILLON 39.62N 106.02W
12/14/2016 M3.0 INCH SUMMIT CO CO-OP OBSERVER
0700 AM SNOW 5 N BAILEY 39.47N 105.47W
12/14/2016 M3.0 INCH PARK CO AMATEUR RADIO
0700 AM SNOW 3 SSE SILVER PLUME 39.66N 105.71W
12/14/2016 M1.5 INCH CLEAR CREEK CO CO-OP OBSERVER
0700 AM SNOW 3 SE PINECLIFFE 39.90N 105.39W
12/14/2016 M0.4 INCH JEFFERSON CO COCORAHS
0700 AM SNOW 3 ENE NEDERLAND 39.98N 105.45W
12/14/2016 M0.2 INCH BOULDER CO COCORAHS
0700 AM SNOW ROLLINSVILLE 39.92N 105.50W
12/14/2016 M0.6 INCH GILPIN CO COCORAHS
0700 AM SNOW 2 WSW CONIFER 39.51N 105.33W
12/14/2016 M0.2 INCH JEFFERSON CO COCORAHS
&&
KFThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:21 AM MST | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 26 hr |
Nearby
Winter Storm Watches in Colorado, 2016Every winter storm watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.